Alert archive / New York / Gale Warnings in 2009

Gale Warning 1, NWS New York, NY

December 31, 2008

NWS New York, NY issued this gale warning at Dec 31, 2008, 7:18 PM EST. It was in force for 21 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Dec 31, 2008, 7:18 PM EST (00:18 UTC)
Expired
Jan 1, 2009, 3:48 PM EST
In force
21 hr
Issued by
NWS New York, NY

The text

As transmitted, in the capitals the NWS used until 2016.

702 
WHUS71 KOKX 010018
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE UPTON NY
718 PM EST WED DEC 31 2008

...VERY STRONG WINDS EXPECTED INTO TONIGHT...

.STRONG LOW PRESSURE EAST OF CAPE COD WILL MOVE QUICKLY NORTHEAST
TONIGHT. VERY STRONG NORTHWEST WINDS CAN BE EXPECTED INTO TONIGHT
BEHIND THIS DEEP LOW.

ANZ330-335-338-340-345-350-353-355-011100-
/O.CAN.KOKX.SR.W.0005.000000T0000Z-090101T0600Z/
/O.NEW.KOKX.GL.W.0001.090101T0018Z-090101T1100Z/
/O.CON.KOKX.UP.Y.0001.000000T0000Z-090101T1100Z/
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
718 PM EST WED DEC 31 2008

...GALE WARNING IN EFFECT UNTIL 6 AM EST THURSDAY...
...FREEZING SPRAY ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST
THURSDAY...
...STORM WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A GALE WARNING...
WHICH IS IN EFFECT UNTIL 6 AM EST THURSDAY. THE STORM WARNING HAS
BEEN CANCELLED. A FREEZING SPRAY ADVISORY REMAINS IN EFFECT UNTIL
6 AM EST THURSDAY. 

WIND SPEEDS OF 30 TO 40 KTS WITH GUSTS UP TO 45 KTS ARE EXPECTED
TONIGHT AS THE DEEP LOW PRESSURE MOVES NORTHEAST.

IN ADDITION...TEMPERATURES ARE DROPPING SHARPLY. COLD
TEMPERATURES AND STRONG WINDS WILL COMBINE TO PRODUCE FREEZING
SPRAY. WATER TEMPERATURES ARE IN THE LOW 40S...SO THE MOST
SIGNIFICANT ICING WILL OCCUR ON THE HIGHEST SURFACES ABOVE THE
WATER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KT ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A FREEZING SPRAY ADVISORY MEANS THAT LIGHT TO MODERATE
ACCUMULATION OF ICE IS EXPECTED ON VESSELS. OPERATING A VESSEL IN
FREEZING SPRAY CAN BE HAZARDOUS. IT IS RECOMMENDED THAT VESSELS
BE PREPARED TO TAKE APPROPRIATE COUNTER MEASURES BEFORE PUTTING
TO SEA OR ENTER THE ADVISORY AREA.

$$
3 follow-up statements
741 
WHUS71 KOKX 010901
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE UPTON NY
401 AM EST THU JAN 1 2009

...STRONG WINDS EXPECTED THIS MORNING...

.STRONG NORTHWEST WINDS CAN BE EXPECTED THIS MORNING IN THE WAKE
OF INTENSE LOW PRESSURE MOVING NORTHEAST THROUGH THE CANADIAN
MARITIMES.

ANZ338-340-345-011500-
/O.CAN.KOKX.UP.Y.0001.000000T0000Z-090101T1100Z/
/O.EXT.KOKX.GL.W.0001.000000T0000Z-090101T1500Z/
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
401 AM EST THU JAN 1 2009

...GALE WARNING NOW IN EFFECT UNTIL 10 AM EST THIS MORNING...
...FREEZING SPRAY ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN UPTON HAS CANCELLED THE FREEZING
SPRAY ADVISORY. THE GALE WARNING IS NOW IN EFFECT UNTIL 10 AM EST
THIS MORNING. 

WIND SPEEDS OF 25 TO 30 KTS WITH GUSTS UP TO 35 KTS...WILL
GRADUALLY DIMINISH FROM LATE MORNING ON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KT ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

ANZ330-335-355-011500-
/O.EXT.KOKX.GL.W.0001.000000T0000Z-090101T1500Z/
/O.EXT.KOKX.UP.Y.0001.000000T0000Z-090101T1500Z/
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
401 AM EST THU JAN 1 2009

...GALE WARNING NOW IN EFFECT UNTIL 10 AM EST THIS MORNING...
...FREEZING SPRAY ADVISORY NOW IN EFFECT UNTIL 10 AM EST THIS
MORNING...

THE GALE WARNING IS NOW IN EFFECT UNTIL 10 AM EST THIS MORNING.
THE FREEZING SPRAY ADVISORY IS NOW IN EFFECT UNTIL 10 AM EST THIS
MORNING. 

WIND SPEEDS OF 30 TO 35 KTS WITH GUSTS UP TO 40 KTS WILL
GRADUALLY DIMINISH FROM LATE MORNING ON.

COLD TEMPERATURES AND STRONG WINDS WILL COMBINE TO PRODUCE
FREEZING SPRAY. WATER TEMPERATURES ARE IN THE LOWER TO MID 40S...SO
THE MOST SIGNIFICANT ICING WILL OCCUR ON THE HIGHEST SURFACES
ABOVE THE WATER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KT ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A FREEZING SPRAY ADVISORY MEANS THAT LIGHT TO MODERATE
ACCUMULATION OF ICE IS EXPECTED ON VESSELS. OPERATING A VESSEL IN
FREEZING SPRAY CAN BE HAZARDOUS. IT IS RECOMMENDED THAT VESSELS
BE PREPARED TO TAKE APPROPRIATE COUNTER MEASURES BEFORE PUTTING
TO SEA OR ENTER THE ADVISORY AREA.

$$

ANZ350-353-011800-
/O.EXT.KOKX.GL.W.0001.000000T0000Z-090101T1800Z/
/O.EXT.KOKX.UP.Y.0001.000000T0000Z-090101T1500Z/
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
401 AM EST THU JAN 1 2009

...GALE WARNING NOW IN EFFECT UNTIL 1 PM EST THIS AFTERNOON...
...FREEZING SPRAY ADVISORY NOW IN EFFECT UNTIL 10 AM EST THIS
MORNING...

THE GALE WARNING IS NOW IN EFFECT UNTIL 1 PM EST THIS AFTERNOON.
THE FREEZING SPRAY ADVISORY IS NOW IN EFFECT UNTIL 10 AM EST THIS
MORNING. 

WIND SPEEDS OF 30 TO 35 KTS WITH GUSTS UP TO 40 KTS WILL GRADUALLY
DIMINISH THIS AFTERNOON.

COLD TEMPERATURES AND STRONG WINDS WILL COMBINE TO PRODUCE
FREEZING SPRAY. WATER TEMPERATURES ARE IN THE MID 40S...SO THE
MOST SIGNIFICANT ICING WILL OCCUR ON THE HIGHEST SURFACES ABOVE
THE WATER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KT ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A FREEZING SPRAY ADVISORY MEANS THAT LIGHT TO MODERATE
ACCUMULATION OF ICE IS EXPECTED ON VESSELS. OPERATING A VESSEL IN
FREEZING SPRAY CAN BE HAZARDOUS. IT IS RECOMMENDED THAT VESSELS
BE PREPARED TO TAKE APPROPRIATE COUNTER MEASURES BEFORE PUTTING
TO SEA OR ENTER THE ADVISORY AREA.

$$
286 
WHUS71 KOKX 011453
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE UPTON NY
953 AM EST THU JAN 1 2009

...STRONG WINDS ARE FORECAST THROUGH THIS AFTERNOON...

.STRONG NORTHWEST WINDS CAUSED BY THE PRESSURE GRADIENT BETWEEN A
STRONG LOW PRESSURE SYSTEM NORTHEAST OF NEW ENGLAND AND A HIGH
PRESSURE RIDGE ACROSS THE EASTERN GREAT LAKES WILL GRADUALLY
DECREASE THIS AFTERNOON FROM WEST TO EAST ACROSS THE COASTAL WATERS.

ANZ330-012200-
/O.CAN.KOKX.GL.W.0001.000000T0000Z-090101T1500Z/
/O.CAN.KOKX.UP.Y.0001.000000T0000Z-090101T1500Z/
/O.NEW.KOKX.GL.W.0002.090101T1500Z-090101T2200Z/
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
953 AM EST THU JAN 1 2009

...GALE WARNING IN EFFECT UNTIL 5 PM EST THIS AFTERNOON...
...FREEZING SPRAY ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A GALE WARNING...
WHICH IS IN EFFECT UNTIL 5 PM EST THIS AFTERNOON. THE FREEZING
SPRAY ADVISORY HAS BEEN CANCELLED. 

NORTHWEST WINDS OF 25 TO 30 KT WILL GUST TO 35 KT THEN GRADUALLY
DECREASE AFTER 2 PM THIS AFTERNOON. THESE STRONG WINDS WILL ALSO
CAUSE SEAS TO AVERAGE AROUND 5 FT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KT ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

ANZ340-012200-
/O.CAN.KOKX.GL.W.0001.000000T0000Z-090101T1500Z/
/O.NEW.KOKX.GL.W.0002.090101T1500Z-090101T2200Z/
PECONIC AND GARDINERS BAYS-
953 AM EST THU JAN 1 2009

...GALE WARNING IN EFFECT UNTIL 5 PM EST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A GALE WARNING...
WHICH IS IN EFFECT UNTIL 5 PM EST THIS AFTERNOON. 

NORTHWEST WINDS OF 25 TO 30 KT WILL GUST TO 35 KT THEN GRADUALLY
DECREASE AFTER 2 PM THIS AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KT ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

ANZ335-355-012200-
/O.CAN.KOKX.GL.W.0001.000000T0000Z-090101T1500Z/
/O.CAN.KOKX.UP.Y.0001.000000T0000Z-090101T1500Z/
/O.NEW.KOKX.SC.Y.0001.090101T1500Z-090101T2200Z/
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
953 AM EST THU JAN 1 2009

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 PM EST THIS AFTERNOON...
...GALE WARNING IS CANCELLED...
...FREEZING SPRAY ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 5 PM EST THIS AFTERNOON. THE
GALE WARNING HAS BEEN CANCELLED. THE FREEZING SPRAY ADVISORY HAS
BEEN CANCELLED. 

NORTHWEST WINDS OF 20 TO 25 KT WILL GUST TO 30 KT THEN GRADUALLY
DECREASE AFTER 2 PM THIS AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KT ARE
EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ338-345-012200-
/O.CAN.KOKX.GL.W.0001.000000T0000Z-090101T1500Z/
/O.NEW.KOKX.SC.Y.0001.090101T1500Z-090101T2200Z/
NEW YORK HARBOR-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
953 AM EST THU JAN 1 2009

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 PM EST THIS AFTERNOON...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 5 PM EST THIS AFTERNOON. THE
GALE WARNING HAS BEEN CANCELLED. 

NORTHWEST WINDS OF 20 TO 25 KT WILL GUST TO 30 KT THEN GRADUALLY
DECREASE AFTER 2 PM THIS AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KT ARE
EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ350-353-012200-
/O.CAN.KOKX.UP.Y.0001.000000T0000Z-090101T1500Z/
/O.EXT.KOKX.GL.W.0001.000000T0000Z-090101T2200Z/
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
953 AM EST THU JAN 1 2009

...GALE WARNING NOW IN EFFECT UNTIL 5 PM EST THIS AFTERNOON...
...FREEZING SPRAY ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN UPTON HAS CANCELLED THE FREEZING
SPRAY ADVISORY. THE GALE WARNING IS NOW IN EFFECT UNTIL 5 PM EST
THIS AFTERNOON. 

NORTHWEST WINDS OF 25 TO 30 KT WILL GUST TO 35 KT THEN GRADUALLY
DECREASE AFTER 2 PM THIS AFTERNOON. THESE STRONG WINDS WILL ALSO
CAUSE SEAS TO RANGE FROM 6 TO 9 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KT ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$
912 
WHUS71 KOKX 012048
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE UPTON NY
348 PM EST THU JAN 1 2009

...STRONG WINDS THROUGH THIS EVENING AND AGAIN ON FRIDAY INTO
SATURDAY...

.A STRONG NORTHWEST PRESSURE GRADIENT BETWEEN A DEPARTING LOW
NORTHEAST OF NEW ENGLAND AND AN ADVANCING HIGH WILL WEAKEN THIS
EVENING. A STRONG SOUTHWEST PRESSURE GRADIENT WILL DEVELOP WITH AN
APPROACHING COLD FRONT FRIDAY FOLLOWED BY STRONG NORTHWEST WINDS
BEHIND THE FRONT ON SATURDAY.

ANZ330-340-020300-
/O.CAN.KOKX.GL.W.0002.000000T0000Z-090101T2200Z/
/O.NEW.KOKX.SC.Y.0002.090101T2048Z-090102T0300Z/
/O.NEW.KOKX.SC.Y.0003.090102T1300Z-090103T1100Z/
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
PECONIC AND GARDINERS BAYS-
348 PM EST THU JAN 1 2009

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 PM EST THIS EVENING...
...SMALL CRAFT ADVISORY IN EFFECT FROM 8 AM FRIDAY TO 6 AM EST
SATURDAY...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 10 PM EST THIS EVENING.

A SMALL CRAFT ADVISORY HAS ALSO BEEN ISSUED. THIS SMALL CRAFT
ADVISORY IS IN EFFECT FROM 8 AM FRIDAY TO 6 AM EST SATURDAY. 

THE GALE WARNING HAS BEEN CANCELLED.

NORTHWEST WINDS OF 20 TO 25 KT WILL GUST TO 30 KT THEN GRADUALLY
DECREASE AFTER SUNSET.

SOUTHWEST WINDS WILL INCREASE TO 20 TO 25 KT DURING FRIDAY FOLLOWED
BY NORTHWEST WINDS AT THE SAME SPEED FRIDAY NIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KT ARE
EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ350-353-020300-
/O.CAN.KOKX.GL.W.0001.000000T0000Z-090101T2200Z/
/O.NEW.KOKX.SC.Y.0002.090101T2048Z-090102T0300Z/
/O.NEW.KOKX.SC.Y.0003.090102T1300Z-090103T1100Z/
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
348 PM EST THU JAN 1 2009

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 PM EST THIS EVENING...
...SMALL CRAFT ADVISORY IN EFFECT FROM 8 AM FRIDAY TO 6 AM EST
SATURDAY...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 10 PM EST THIS EVENING.

A SMALL CRAFT ADVISORY HAS ALSO BEEN ISSUED. THIS SMALL CRAFT
ADVISORY IS IN EFFECT FROM 8 AM FRIDAY TO 6 AM EST SATURDAY. 

THE GALE WARNING HAS BEEN CANCELLED.

NORTHWEST WINDS OF 20 TO 25 KT WILL GUST TO 30 KT THEN GRADUALLY
DECREASE AFTER SUNSET.

SOUTHWEST WINDS WILL INCREASE TO 20 TO 25 KT DURING FRIDAY FOLLOWED
BY NORTHWEST WINDS AT THE SAME SPEED FRIDAY NIGHT. WIND GUSTS TO
30 KT ARE POSSIBLE BOTH BEFORE AND AFTER FRONTAL PASSAGE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KT ARE
EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ335-338-345-355-020300-
/O.CAN.KOKX.SC.Y.0001.000000T0000Z-090101T2200Z/
/O.NEW.KOKX.SC.Y.0003.090102T1300Z-090103T1100Z/
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
348 PM EST THU JAN 1 2009

...SMALL CRAFT ADVISORY IN EFFECT FROM 8 AM FRIDAY TO 6 AM EST
SATURDAY...
...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 8 AM FRIDAY TO 6 AM EST
SATURDAY. THE SMALL CRAFT ADVISORY HAS BEEN CANCELLED. 

SOUTHWEST WINDS WILL INCREASE TO 20 TO 25 KT DURING FRIDAY FOLLOWED
BY NORTHWEST WINDS AT THE SAME SPEED FRIDAY NIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KT ARE
EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before this gale warning went out at Dec 31, 3:01 PM EST, 4 hours 17 minutes earlier.

Area forecast discussion, Dec 31, 3:01 PM EST, 4 hours 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE UPTON NY
301 PM EST WED DEC 31 2008

.SYNOPSIS...
STRONG LOW PRESSURE EAST OF CAPE COD WILL MOVE QUICKLY TO THE
NORTHEAST TONIGHT. HIGH PRESSURE BUILDS OVER THE AREA ON THURSDAY.
ANOTHER STORM SYSTEM PASSES THE REGION FRIDAY NIGHT. HIGH PRESSURE
BUILDS IN FOR THE WEEKEND...FOLLOWED BY ANOTHER WEAK SYSTEM EARLY
NEXT WEEK.

&&

.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
STRONG STORM SOUTHEAST OF CAPE COD MOVES QUICKLY NORTHEAST. LAST
SNOW BAND ALONG DEFORMATION AXIS LIFTS TO THE EAST BY EVENING.
WARNINGS/ADVISORIES LINGER OVER EASTERN ZONES. REMAINDER OF THE
CWA HAS BEEN DROPPED. SNOW TOTALS OF 4 TO 7 EAST...WITH A GENERAL
2 TO 5 WEST.

AS FOR WINDS...HIGH WIND WARNING REMAINS IN AFFECT NEAR THE
COAST...WITH WIND ADVISORIES INLAND...MAINLY NW OF NYC. NEED TO
MIX TO THE TOP OF THE MIXED LAYER FOR HIGH WIND CRITERIA TO BE
MET. WINDS UP TO 50 KTS POSSIBLE NEAR THE COAST...WITH 40 KTS
INTERIOR.

WITH STRONG WINDS IN THE 20 TO 30 KT RANGE...AND TEMPS DROPPING
INTO THE TEENS...WIND CHILLS DROP TO ZERO OR JUST BELOW MOST
LOCALES TONIGHT.

&&

.SHORT TERM /6 AM THURSDAY MORNING THROUGH SATURDAY/...
POLAR AIRMASS OVERSPREAD THE AREA TOMORROW AS CANADIAN HIGH SLIDES
THROUGH THE GREAT LAKES AND INTO THE OHIO VALLEY. 850 MB TEMPS WILL
RANGE FROM -17C TO -19C...AND HIGHS ON THU WILL STRUGGLE TO REACH
FREEZING. HIGHS ACROSS NYC AND THE SOUTHERN THIRD OF THE CWA WILL
TOP OFF IN THE UPPER 20S WHILE THE REST OF THE REGION WILL BE IN THE
LOW TO MID 20S. WINDS WILL CONTINUE TO BE STRONG...ESPECIALLY IN THE
MORNING...GENERALLY AVERAGING 20 TO 25 MPH WITH GUSTS UP TO 35 MPH
BEFORE DIMINISHING TO 10 TO 20 MPH BY AFTERNOON. BITTERLY COLD WIND
CHILL VALUES WILL RANGE FROM 0F TO -10F IN THE MORNING BEFORE
INCREASING TO 10F TO 20F LATE IN THE DAY.

EXCELLENT RADIATIONAL COOLING CONDITIONS SETS UP FOR THE FIRST HALF
OF THU NIGHT WITH THE COMBINATION OF CLEAR SKIES AND CALM WINDS.
LOWS WILL DROP TO THE LOWER 20S IN/AROUND NYC AND ALONG THE
IMMEDIATE COASTLINES...AND INTO THE TEENS ELSEWHERE AND ACROSS THE
PINE BARRENS OF LONG ISLAND. THE PATTERN FLATTENS OUT LATE THU
NIGHT...AND ANOTHER CLIPPER SYSTEM WILL RACE INTO THE AREA EARLY FRI
MORNING. CLOUDS WILL INCREASE AND THICKEN FROM WEST TO EAST BY
DAYBREAK FRI...AND THEN PRECIP CHANCES WILL INCREASE AS WELL FROM
WEST TO EAST.

MODELS INDICATING STRONG DEVELOPMENT OFFSHORE AND OVER THE OPEN
ATLANTIC WATERS AS THIS LOW TRACKS THROUGH THE REGION...BUT THE
LOCAL AREA SEEMS TO REMAIN IN BETWEEN THIS DEVELOPMENT OFFSHORE AND
THE HIGHEST OF THE PRECIP AS THE LOW TRACKS INTO NORTHERN NEW YORK.
WILL CONTINUE TO CARRY CHANCE POPS...AS QPF OVER THE AREA IS
EXPECTED TO BE LOW...GENERALLY LESS THAN 1/10 INCH LIQUID. WITH
STRONG WESTERLY WINDS...ALSO LOOKS LIKE SOME WARMER AIR WILL MAKE
ITS WAY NORTH...WITH HIGHS CLIMBING INTO THE UPPER 30S. PTYPE WILL
BE A BIT TRICKY...BUT WOULD EXPECT ALL SNOW FOR NORTHERN ZONES
THROUGHOUT...AND SNOW INITIALLY ELSEWHERE BEFORE MIXING WITH AND
POSSIBLY CHANGING OVER TO RAIN. WILL GENERALLY EXPECT LESS THAN AN
INCH OF SNOWFALL ACROSS NORTHERN ZONES WITH THIS SYSTEM. WITH
GRADIENT TIGHTENING OVER THE AREA...WILL ONCE AGAIN EXPECT 15-25 MPH
WITH STRONGER GUSTS.

SNOW TAPERS OFF FRI NIGHT AND SKIES CLEAR OUT LATE FRI NIGHT AS HIGH
PRES SETTLES INTO THE OH VALLEY. THE DEPARTING LOW WILL RAPIDLY
INTENSIFY OVER THE CANADIAN MARITIMES...RESULTING IN STRONG WINDS
OVER THE REGION ONCE AGAIN. THE STRONGEST WINDS WILL DEVELOP OVER
THE AREA ON SAT WITH CAA AND TIGHT GRADIENT...WITH 20 TO 30 MPH
WINDS WITH GUSTS UP TO 35 MPH.

&&

.LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/...
HIGH PRESSURE WILL BRING DRY CONDITIONS ACROSS THE AREA SATURDAY
NIGHT INTO EARLY SUNDAY BEHIND A DEPARTING LOW. ANOTHER LOW PRESSURE
SYSTEM OVER THE SOUTHERN PLAINS WILL MAKE ITS WAY TOWARDS THE LOCAL
AREA SUNDAY NIGHT. CLOUDS WILL BE ON THE INCREASE SUNDAY NIGHT ALONG
WITH THE POSSIBILITY OF PRECIPITATION. THE FRONTAL SYSTEM SHOULD
PUSH THROUGH THE AREA EARLY ON MONDAY...ALTHOUGH MOISTURE ASSOCIATED
WITH THIS SYSTEM WILL BE LIMITED. HIGH PRESSURE BUILDS BACK IN FOR
TUESDAY. ANOTHER LOW WILL THEN AFFECT THE AREA TUESDAY NIGHT INTO
WEDNESDAY.

&&

.AVIATION /20Z WEDNESDAY THROUGH MONDAY/...
BANDS AND AREAS OF IFR CIGS AND VSBYS IN SNOW CONTINUE TO DEVELOP
AND WRAP AROUND AN INTENSIFYING LOW PRES SYSTEM SE OF LONG ISLAND.
THESE CONDITIONS ARE FORECAST TO END BY 21Z AROUND NYC AND BY 01Z
AT KGON IN SE CT. MAX HOURLY SNOWFALL RATES WILL BE FROM 1/2 TO 1
INCH DURING THIS TIME.

WINDS WILL CONTINUE TO INCREASE ACROSS THE REGION FROM W TO E
THROUGH 21Z. HIGHEST NW WINDS WILL OCCUR FROM NYC E ACROSS LONG
ISLAND AND CT UNTIL AT LEAST 06Z ON THU JAN 1. WIND DIRECTIONS FM
330 TO 350 DEGS WILL SLOWLY BACK TO 310 TO 330 DEGS BY 23Z. WIND
SPEEDS WILL BECOME SUSTAINED AT 25 TO 30 KT WITH GUSTS OF 35 TO 40 KT.

PLAN ON BLOWING AND DRIFTING SNOW ACROSS LOCAL AREA RUNWAYS
THROUGH THIS TIME.

OUTLOOK FOR 12Z THU THROUGH SUNDAY...BLOWING SNOW ENDS AS WINDS SLOWLY
DECREASE ON THURSDAY. VFR INTO EARLY FRIDAY. LOW PRESSURE BRINGS
LIGHT SNOW FRIDAY AFTERNOON INTO THE EVENING. SATURDAY...STRONG NW
WINDS. SUNDAY...VFR.

&&

.MARINE...
STORM FORCE WINDS EXPECTED AS THE STRONG LOW PRESSURE MOVES
EAST...AND VERY TIGHT PRESSURE GRADIENT REMAINS. STORM FORCE WINDS
EVENTUALLY DROP BACK TO GALE FORCE LATER TONIGHT.

FALLING TEMPERATURES WILL ALLOW FOR THE DEVELOPMENT OF FREEZING
SPRAY...ESPECIALLY IN BAYS AND LONG ISLAND SOUND WHERE WATER
TEMPERATURES ARE UPPER 30S TO LOW 40S. WITH VERY COLD AIR
ARRIVING AND SUCH STRONG WINDS...IT IS LIKELY THAT LARGER VESSELS
COULD GET SIGNIFICANT ICING WELL ABOVE THE WATER LINE.

WIND GUSTS WILL GRADUALLY DIMINISH TO BELOW SMALL CRAFT ADVISORY
CRITERIA BY THU AFTERNOON OVER ALL WATERS EXCEPT EASTERN OCEAN AND
EASTERN LI SOUND. WITH WINDS OF 25-35 KT WITH GUSTS UP TO 40 KT AND
SEAS OF 5-8 FT OVER THE OCEAN...FREEZING SPRAY WILL CONTINUE UNTIL
WINDS DIMINISH DURING THE AFTERNOON. WINDS/SEAS ON THE EASTERN OCEAN
ZONES WILL BE AT MARGINAL SCA LEVELS THU NIGHT...WHILE TRANQUIL
CONDITIONS WILL BE EXPECTED ELSEWHERE. WITH THE NEXT STORM SYSTEM
PASSING NORTH OF THE WATERS ON FRI...WINDS/SEAS WILL BE RAMPING BACK
UP TO AT LEAST SCA LEVELS WITH GALES POSSIBLE ON THE EASTERN WATERS
FRI AFTERNOON. EVEN STRONGER WINDS ARE EXPECTED ON SAT AS DEPARTING
LOW RAPIDLY INTENSIFIES OVER THE CANADIAN MARITIMES...FORMING A
TIGHT GRADIENT OVER THE WATERS. WINDS OF 20-30 KT WITH GUSTS UP TO
40 KT WILL BE EXPECTED LATE FRI NIGHT/SAT.

WINDS WILL INCREASE OUT OF THE NW SATURDAY NIGHT AS A DEEPENING
COASTAL LOW LIFTS OFF TO THE NE. WINDS AND SEAS SHOULD SUBSIDE
BELOW SCA ON SUNDAY AS HIGH PRESSURE BUILDS INTO THE AREA AND
REMAINS THROUGH TUESDAY.

&&

.HYDROLOGY...
MAINLY DRY NEXT SEVERAL DAYS. LITTLE MEASURABLE QPF WITH FRIDAY
AND FRIDAY NIGHT SYSTEM.

&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...WINTER STORM WARNING UNTIL 8 PM EST THIS EVENING FOR
     CTZ006>008-010>012.
     WIND ADVISORY UNTIL 1 AM EST THURSDAY FOR CTZ005.
     HIGH WIND WARNING UNTIL 1 AM EST THURSDAY FOR CTZ009.
NY...WINTER STORM WARNING UNTIL 8 PM EST THIS EVENING FOR NYZ079.
     WIND ADVISORY UNTIL 1 AM EST THURSDAY FOR NYZ067>070.
     HIGH WIND WARNING UNTIL 1 AM EST THURSDAY FOR NYZ071>078-080-
     081.
     WINTER WEATHER ADVISORY UNTIL 8 PM EST THIS EVENING FOR NYZ078-
     080-081.
NJ...WIND ADVISORY UNTIL 1 AM EST THURSDAY FOR NJZ002>005-011.
     HIGH WIND WARNING UNTIL 1 AM EST THURSDAY FOR NJZ006.
MARINE...STORM WARNING UNTIL 1 AM EST THURSDAY FOR ANZ330-335-338-340-
     345-350-353-355.
     FREEZING SPRAY ADVISORY UNTIL 6 AM EST THURSDAY FOR ANZ330-335-
     338-340-345-350-353-355.

&&

SYNOPSIS...PW
NEAR TERM...PW
SHORT TERM...MPS
LONG TERM...FIG
AVIATION...GC
MARINE...FIG/MPS/PW
HYDROLOGY...PW
Hazardous weather outlook, Dec 31, 7:15 PM EST, 3 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE UPTON NY
715 PM EST WED DEC 31 2008

CTZ005>012-NJZ002>006-011-NYZ067>081-011200-
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-
NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-
SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC-BERGEN-
EASTERN PASSAIC-ESSEX-HUDSON-UNION-ORANGE-PUTNAM-ROCKLAND-
NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX-
RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-QUEENS-NASSAU-
NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-
SOUTHEASTERN SUFFOLK-
715 PM EST WED DEC 31 2008

...WIND ADVISORY IN EFFECT UNTIL 1 AM EST THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN
CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.

WIND CHILL VALUES AS LOW AS ZERO OR JUST BELOW.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

ANZ330-335-338-340-345-350-353-355-011200-
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
715 PM EST WED DEC 31 2008

...GALE WARNING IN EFFECT UNTIL 6 AM EST THURSDAY...
...FREEZING SPRAY ADVISORY IN EFFECT UNTIL 6 AM EST THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.
   FREEZING SPRAY ADVISORY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

GALES FORCE WINDS POSSIBLE FRIDAY NIGHT AND SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

In the hours before

Special weather statement, Dec 31, 2:15 PM EST, 5 hours 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE UPTON NY
215 PM EST WED DEC 31 2008

CTZ005>012-NYZ077>081-312030-
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-
NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-
SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-NASSAU-
NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-
SOUTHEASTERN SUFFOLK-
215 PM EST WED DEC 31 2008

...ANOTHER BAND OF HEAVY SNOWFALL WILL MOVE ACROSS THE REGION...

A BAND OF HEAVY SNOW WILL MOVE ACROSS SOUTHERN CONNECTICUT AND
LONG ISLAND FROM NASSAU COUNTY AND EAST THROUGH 330 PM. WINDS WILL
GUST FROM 30 TO 40 MPH AT TIMES WHICH WILL CAUSE BLOWING SNOWFALL.
VISIBILITIES WILL BE REDUCED DOWN TO A QUARTER MILE WITHIN THE
SNOW. ADDITIONAL SNOWFALL ASSOCIATED WITH THIS BAND WILL RANGE
FROM 1 TO 2 INCHES. THIS WILL MAKE TRAVEL CONDITIONS HAZARDOUS.
MOTORISTS SHOULD EXERCISE EXTREME CAUTION WHILE DRIVING THIS
AFTERNOON.

The office that day

Everything else NWS New York, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 31, 7:01 PM ESTWind AdvisoryOKXBronx, Kings, New York, Richmond, Suffolk, Westchester4 hr
Jan 1, 9:53 AM ESTGale WarningOKX6 hr
Jan 1, 9:53 AM ESTSmall Craft AdvisoryOKX6 hr
Jan 1, 3:48 PM ESTSmall Craft AdvisoryOKX9 hr
Jan 1, 3:48 PM ESTSmall Craft AdvisoryOKX67 hr

Nearby

Gale Warnings in New York, 2009Every gale warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.